Author Topic: New and need help badly  (Read 397 times)

[Buddie]

New and need help badly
« on: January 22, 2023, 07:40:26 pm »
Hi, Iím new and gave so much going on Iím not even sure if Iím in the right place.  I started clonazepam.25mgs twice a day 4.5 years ago for anxiety and for a vertigo disorder, Iím Al hypothyroid and post menopausal. 

Tye dizziness disorder scares me so much and Iíve had it for 7.5 years itís called vestibular migraine and pppd.  So actually two disorders.   Over tye past few months my anxiety has globe up because dizziness is worse.  My psychiatrist had me do genesight testing to see what antidepressants I could take because I have a hard time with all that Iíve tried and Iíve tried all but 3.  Well all tye ones I tried before where in tye bad lust and only 4 on tye ok list.  I tried one and had bad effects so I decided no more antidepressants.  I saw my neurologist and he said with the vertigo stuff he thinks that I need to add another .25mgs clonazepam in the middle of the day to keep it level.  But Iím afraid of this med even though Iíve Ben on it for years.  Iím scared to death of first what is it doing to me and withdrawal scares me to death.  Iíve heard so many bad things Iím afraid.  I hear about tolerance and protracted withdrawal and I donít know what those mean or how you know itís happening.  Maybe someone can explain it.  But lately my anxiety has gone up and having panic attacks. I keep thinking itís the clonazepam isnít working right or itís my anxiety aboiut taking more of it and tye dizziness is worse and it scares me so much.  Can anyone help and explain all this.  How do you taper off this stuff without dying or having all these awful effects or other diseases people talk about.  Thank you
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: New and need help badly
« Reply #1 on: January 22, 2023, 11:14:55 pm »
Hi [...]

In the beginning all this stuff is very overwhelming. If you take it slowly you should theoretically have very limited withdrawal symptoms, i.e. 5% cuts every 2-4 weeks.

Often these meds can have the very opposite effect of what they were prescribed for. They can cause some very nasty side effects such as memory loss, anxiety, insomnia etc. People are often misdiagnosed with other illnesses which were actually caused due to the side effects of being on benzo's. One of the biggest threats of staying on these drugs for life is tolerance. It means your body/brain adjusts or gets used to the dose you are prescribed and in order for it to have the same therapeutic effect you require more otherwise you go into withdrawal while being on the drug. So basically you need more and more of the drug to have the same effect or treat the same condition. This of course is problematic because you become tolerant to the higher dose and continuously require more and doctors cannot keep prescribing more. At some stage you need to taper. Tapering while in tolerance is much more difficult than tapering when you're not.

Protracted means you take longer than the average time to recover from your benzo withdrawal symptoms.

I hope this answers some of your questions. I know this is scary. I was at 2mg Clonazepam 2 years ago and just got off it about 6 weeks ago. It was hard but doable.
« Last Edit: January 22, 2023, 11:21:22 pm by [Buddie] »
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: New and need help badly
« Reply #2 on: February 04, 2023, 01:13:03 am »
Hi, [...]
  May I ask you which kind scale you are using?  Thank you!
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.